Hail, Brewster
- When
- June 13, 7:45 PM CST to 7:50 PM CST
- Where
- Brewster County, 8 mi ENE of Alpine
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.414, -103.546
There was a weak upper level low and good surface heating across the region. Moisture was also present which aided in creating an unstable atmosphere conducive for severe thunderstorm development.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
There was a weak upper level low and good surface heating across the region. Moisture was also present which aided in creating an unstable atmosphere conducive for severe thunderstorm development.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 13, 4:00 PM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 500 PM CDT WED JUN 13 2012 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. && .AVIATION... WV IMAGERY SHOWS A COUPLE OF SHORTWAVES MOVING INTO AN INCREASINGLY UNSTABLE/UNCAPPED AIRMASS...W/CONVECTION ALREADY DEVELOPING NEAR KPEQ. THUS...HAVE MENTIONED CONVECTION MOST TERMINALS AT THE BEGINNING OF THE FORECAST PD...AND WILL CONTINUE THESE TRENDS BEYOND 04Z AS NEEDED. W/THE LATEST MODELS DEVELOPING A 45+KT LLJ OVERNIGHT...THIS MAY VERY WELL BE THE CASE. OTHERWISE...RETURN FLOW CONTINUES THURSDAY...W/A WIDESPREAD CU FIELD DEVELOPING ONCE AGAIN...W/BASES 9-14 KFT AGL. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1258 PM CDT WED JUN 13 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1258 PM CDT WED JUN 13 2012 /1158 AM MDT WED JUN 13 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EVENING OVER MUCH OF THE AREA. THE FAVORED AREAS ARE IN THE MOUNTAINS OF THE TRANS PECOS AND IN NEARBY LOWER ELEVATIONS. ANOTHER FAVORED AREA IN THE MID EVENING IS IN THE THE EAST AND NORTHEAST PERMIAN BASIN. SOME OF THESE THUNDERSTORMS COULD APPROACH SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL...DAMAGING WINDS....AND LOCAL HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. SOME OF THESE STORMS COULD APPROACH SEVERE THRESHOLDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON...MAINLY AFTER 4 PM CDT. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 538 PM CDT WED JUN 13 2012 TXZ074-132315- DAVIS/APACHE MOUNTAINS AREA- 538 PM CDT WED JUN 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTH CENTRAL JEFF DAVIS COUNTY UNTIL 615 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER NORTH CENTRAL JEFF DAVIS COUNTY AT 538 PM CDT...MOVING EAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 618 PM CDT WED JUN 13 2012 TXZ058-074-132345- DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 618 PM CDT WED JUN 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTH CENTRAL JEFF DAVIS...SOUTHEASTERN CULBERSON AND SOUTHWESTERN REEVES COUNTIES UNTIL 645 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 19 MILES WEST OF TOYAVALE AT 618 PM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM MAY SPLIT INTO TWO STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
636 PM CDT WED JUN 13 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 PM FLASH FLOOD ODESSA 31.85N 102.37W
06/12/2012 ECTOR TX BROADCAST MEDIA
UP TO 20 VEHICLES SUBMERGED. HIGH-WATER RESCUES IN
PROGRESS.
&&
JDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 650 PM CDT WED JUN 13 2012 TXZ058-074-075-140030- PECOS-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 650 PM CDT WED JUN 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTHEASTERN JEFF DAVIS...SOUTHWESTERN REEVES AND WEST CENTRAL PECOS COUNTIES UNTIL 730 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 12 MILES SOUTHWEST OF TOYAH AT 650 PM CDT...MOVING NORTHEAST AT 20 MPH. ANOTHER STRONG STORM WAS LOCATED 20 MILES NORTH OF FORT DAVIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 743 PM CDT WED JUN 13 2012 TXZ057-079-080-140130- VAN HORN AND HIGHWAY 54 CORRIDOR-PRESIDIO VALLEY-MARFA PLATEAU- 743 PM CDT WED JUN 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTHWESTERN PRESIDIO...SOUTHWESTERN CULBERSON AND WEST CENTRAL JEFF DAVIS COUNTIES UNTIL 830 PM CDT/730 PM MDT/... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER EXTREME SOUTHWESTERN CULBERSON COUNTY AT 744 PM CDT/644 PM MDT/... MOVING SOUTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING/1000 PM MDT WEDNESDAY EVENING/ FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 801 PM CDT WED JUN 13 2012 TXZ074-140145- DAVIS/APACHE MOUNTAINS AREA- 801 PM CDT WED JUN 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING CENTRAL JEFF DAVIS COUNTY UNTIL 845 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER CENTRAL JEFF DAVIS COUNTY AT 801 PM CDT...MOVING EAST AT 15 MPH. THIS STORM WILL CROSS S.H. 118. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
The Midland/Odessa radar (KMAF), 213 km away, was scanning. The volume nearest the first event began at 01:44 UTC.
2 hail. Local standard time, as filed.
A thunderstorm moved over Brewster County and produced golfball hail in Marathon. Windows were broken and vehicles were dented from the hail. The cost of damage is a very rough estimate.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382872, 382822.